MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC PI CVC KIT: 3L 7 FR X 8 IN (20 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC PI CVC KIT: 3L 7 FR X 8 IN (20 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-45703-PLGH2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: the catheter was inserted on (b)(6) 2023 and the microclave needle-less connector was attached.The tip of the microclave broke and the plunger malfunctioned.The device was replaced with another device successfully.The reported defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The report of a damage luer hub was confirmed through complaint investigation of the returned sample.The customer provided one image for analysis.Visual analysis revealed that the proximal end of the valve was damaged.The customer returned one, defective luer-activated valve for analysis.A white, powdery substance was noted on the outside surface.This substance appears consistent with medication and is an indication that the component was used.Visual analysis revealed that the proximal end of the valve was separated.The severed end was not returned for analysis.Microscopic examination confirmed the separation and revealed that the edges were jagged.White stress marks were also observed, which is damage consistent with a stress related break.Functional analysis could not be performed as part of this complaint investigation due to the severity of the damage.R & d unit indicated that a significant force would be required to create this damage as this component is made of sturdy plastic.Based on the appearance of the separation, undue force caused or contributed to this event.The ifu provided with the kit informs the user, "use only securely tightened luer-lock connections with any central venous access device to guard against inadvertent disconnection".The ifu also states, "connect all extension line(s) to appropriate luer-lock connector(s) as required.Unused port(s) may be 'locked' through luer-lock connector(s) using standard institutional policies and procedures".A device history record review was performed, and no relevant findings were identified.Based on the customer report, the sample received, and the comments from r & d, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: the catheter was inserted on 12/29 and the microclave needle-less connector was attached.The tip of the microclave broke and the plunger malfunctioned.The device was replaced with another device successfully.The reported defect was detected during use on patient.The patient condition was reported as "fine".No patient injury/consequence or medical intervention reported.

Brand Name
PI CVC KIT: 3L 7 FR X 8 IN (20 CM) AGB+
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18594719
Report Number9680794-2024-00097
Device Sequence Number6660133
Product Code FOZ
UDI-Device Identifier10801902144536
UDI-Public10801902144536
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberASK-45703-PLGH2
Device Lot Number33F23C0139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown